Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 4, 2011, 5:30 AM EDT for 7 counties in Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 5:30 AM EDT (09:30 UTC)
- Expired
- Apr 4, 2011, 6:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Allen County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:39 AM EDT | TSTM WND GST 52 | Marion, IN | |
| Apr 4, 5:43 AM EDT | TSTM WND GST 61 | Marion, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:30 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 944 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS53 KIWX 040930
SVRIWX
INC003-009-053-069-169-179-183-041015-
/O.NEW.KIWX.SV.W.0005.110404T0930Z-110404T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
GRANT COUNTY IN CENTRAL INDIANA...
WESTERN WELLS COUNTY IN NORTHEAST INDIANA...
HUNTINGTON COUNTY IN NORTHEAST INDIANA...
EASTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 615 AM EDT
* AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF WABASH TO 6 MILES WEST OF
SWEETSER...AND MOVING EAST AT 70 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
NORTH MANCHESTER...MARION AND JONESBORO...
UPLAND AND ANDREWS...
HARTFORD CITY...VAN BUREN AND HUNTINGTON...
MONTPELIER AND MARKLE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SERVIA...LINCOLNVILLE...LAGRO...LIBERTY MILLS...FOWLERTON...
HANFIELD...LAKE WOOD...LANDESS...BRACKEN...PLEASANT PLAIN...BANQUO
AND BIPPUS.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4040 8587 4057 8587 4058 8585 4103 8585
4109 8517 4039 8521
TIME...MOT...LOC 0930Z 260DEG 59KT 4093 8583 4061 8578
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
256
WWUS53 KIWX 040951
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EDT MON APR 4 2011
INC169-041001-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
WABASH IN-
551 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WABASH COUNTY IS
CANCELLED...
AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 0951Z 260DEG 59KT 4101 8523 4089 8536
4066 8547 4045 8548
$$
INC003-009-053-069-179-183-041015-
/O.CON.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
551 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR EASTERN GRANT COUNTY IN CENTRAL INDIANA...AND BLACKFORD COUNTY IN
EAST CENTRAL INDIANA...AND WESTERN WELLS...HUNTINGTON...SOUTHEASTERN
WHITLEY AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST INDIANA...
AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF MARKLE TO 5 MILES NORTHWEST OF
MARKLE TO VAN BUREN TO UPLAND...AND MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...MARKLE...MONTPELIER...WARREN...SHAMROCK LAKES...
PLUM TREE...NINE MILE...ZANESVILLE...MCNATTS AND ROLL.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 0951Z 260DEG 59KT 4101 8523 4089 8536
4066 8547 4045 8548
WIND...HAIL 60MPH <.50IN
$$927
WWUS53 KIWX 041012
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 AM EDT MON APR 4 2011
INC003-009-053-069-179-183-041022-
/O.EXP.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
612 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IN
CENTRAL INDIANA...AND BLACKFORD COUNTY IN EAST CENTRAL INDIANA...AND
WESTERN WELLS...HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN
ALLEN COUNTIES IN NORTHEAST INDIANA WILL EXPIRE AT 615 AM EDT...
AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 1012Z 260DEG 59KT 4107 8478 4095 8491
4072 8502 4051 8503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:14 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 2:14 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 AM EDT MON APR 4 2011 .AVIATION... A COLD FRONT WILL MOVE EAST TODAY...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. KEPT THE MENTION OF HAIL IN A TEMPO GROUP AT SBN. HAVE MOVED BACK THE TIME OF THE ARRIVAL OF SHOWERS/THUNDER AT FWA GIVEN THE LATEST OBS AND MODEL DATA. THERE MAY BE HIGHER WIND GUSTS WITH THE STORMS AT FWA IF A BOWING SEGMENT MOVES OVER THE TERMINAL. OTHERWISE...EXPECT MVFR/IFR CONDITIONS THROUGH THE PERIOD. && PREV DISCUSSION... /ISSUED 309 PM EDT SUN APR 3 2011/ SHORT TERM... TONIGHT THROUGH MONDAY NIGHT IMPRESSIVE MID-LATITUDE CYCLONE AND ASSOCIATED MID LEVEL IMPULSE CONTINUES TO TRAVERSE THE CONUS THIS AFTERNOON...WITH POTENT POSITIVE THETA-E ADVECTION PROCESSES ONGOING UNDER STEEPING MID LEVEL LAPSE RATES. A VERY POTENT EML CONTINUES TO ADVECT EAST OFF THE ROCKIES...AS INDICATED BY TOP AND SGF 12Z RAOBS. AS TEMPS WARM ALOFT SHRA/TS CHANCES CONTINUE TO WANE THIS AFTERNOON...WITH ONLY A SMALL CHANCE REMAINING IN THE FAR NORTHEAST THIS AFTERNOON. TEMPS VERY GREATLY ACROSS THE AREA AS WARM FRONTOGENESIS IS ONGOING...WITH UPPER 30S IN THE FAR NE TO THE LOWER 70S SW. TEMPS WILL CONTINUE TO WARM TODAY AS LL WINDS VEER AND BECOME MORE SOUTHERLY ACROSS THE FA. MANY PLACES WONT SEE THEIR DAYTIME HIGHS UNTIL THIS EVENING. WAA/INCREASING INSOLATION/AND POTENT PRESSURE FALLS WILL CONTINUE TO SUPPORT VERY BREEZY CONDITIONS IN THE SW HALF...WITH WINDS GUSTING TO NEAR 45 MPH AT TIMES. ATTENTION THEN TURNS TOWARD THE APPROACHING THETA-E RIDGE AND CYCLONE ASSOCIATED COLD FRONT OUT IN THE WESTERN MIDWEST. A POTENT MID LEVEL TROUGH WILL ADVECT RAPIDLY EASTWARD OVERNIGHT AND SUPPORT STAUNCH COOLING ALOFT PER INCREASING LARGE SCALE ASCENT. INCREASED LL CONVERGENCE ALONG THE COLD FRONT WILL SUPPORT CONVECTIVE INITIATION OVER EASTERN IA/WESTERN IL SOUTH...WHICH WILL RAPIDLY GROW UPSCALE INTO AN FAST MOVING SQUALL. THERE IS STILL SOME CONCERN ON WHEN AND WHERE THINGS WILL INITIATE GIVEN THE AMOUNT OF EML CAPPING IN PLACE. NEARLY ALL FORECAST MODELS FAVOR WESTERN IL...ALTHOUGH THE LOCAL WRF DELAYS THINGS A BIT LONGER...FAVORING EASTERN IL TONIGHT WHICH IS QUITE POSSIBLE. REGARDLESS OF THE SOLUTION...ALL GUIDANCE SUPPORT ENOUGH FORCING/COOLING TO DEVELOP AND ADVECT CONVECTION THROUGH THE FA OVERNIGHT INTO MON MORNING. THERE IS CONCERN FOR SOME STORMS TO BECOME SEVERE. LL MOISTURE PROGS ALL SUPPORT DEWPOINTS WELL INTO THE 60S TONIGHT AS ROBUST ADVECTION FIELDS/LL FLOW ARE EXPECTED. THIS COMBINED WITH COOLING MID LEVEL T/S WITH AN EML IN PLACE WILL SUPPORT ML CAPES OF 500 TO 800 J/KG...WITH PW VALUES OF AROUND 1.3 INCHES...AMPLE ENOUGH TO SUPPORT COLUMN LOADING AND DOWNWARD MOMENTUM TRANSPORT OF HIGH MOMENTUM GRADIENT FLOW. IN ADDITION...AMBIENT 0-3 KM SHEAR PROGS OF 33 TO 40 KNOTS WILL BE SUFFICIENT TO SUPPORT LINE SEGMENTS CAPABLE OF ENHANCED ECHO TOPS AND RIJ DEVELOPMENT IN THE LINE OF CELLS...WITH SOME SUPERCELL STRUCTURES NOT OUT OF THE QUESTION GIVEN CLOUD BEARING BULK SHEAR NUMBERS. DAMAGING WINDS WILL BE THE MAIN CONCERN WITH LOW CAPES LIMITING LARGE HAIL THREAT TO ANY TALL ROTATING UPDRAFTS. HENCE...HAVE INCLUDED A SEVERE MENTION FOR THE AFTER MIDNIGHT PERIOD. BEST CHANCES FOR SEVERE IS EXPECTED TO BE SOUTH OF THE FA...WHERE BETTER INSTABILITY AND MID LEVEL FLOW IS EXPECTED. SQUALL LINE WILL PUSH THROUGH FAIRLY QUICK WITH THE SFC COLD FRONT EXPECTED THROUGH THE FA BY MID MORNING. THIS WILL SUPPORT FALLING TEMPS THROUGH THE MONDAY PERIOD...WITH SHRA CHANCES CONTINUING AS THE UPPER WAVE APPROACHES...SUPPORTING INCREASED LSA OVER THE AREA INTO THE EVENING. HIGHS WILL OCCUR IN THE MORNING WITH TEMP FALLS EXPECTED THROUGH MONDAY NIGHT. ONLY MAJOR CHANGES TO THE FORECAST WAS TO DELAY HIGHEST PRECIP CHANCES UNTIL AFTER MIDNIGHT ACROSS THE ENTIRE FA...TRENDING POPS DOWN THROUGH MONDAY W-E. OTHERWISE...ALL ELSE ON TRACK. LONG TERM... TUESDAY THROUGH SUNDAY. THE COLDEST DAY OF THE LONG TERM PERIOD WILL BE TUESDAY AS TROUGH CONTINUES TO PULL AWAY FROM THE GREAT LAKES. WHILE OVERALL CHANCES OF MEASURABLE PRECIP ARE MINIMAL...SUFFICIENT COLD AIR ALOFT COMBINED WITH ENERGY JUST TO THE NORTH OF THE AREA COULD ALLOW FOR SOME SHOWER DEVELOPMENT TUES AFTERNOON. WHILE AFTERNOON HIGHS WILL STRUGGLE THROUGH THE 40S...SEE NO REASON TO HOLD ONTO SNOW MENTION. HAVE ALSO REMOVED TUES EVE PRECIP CHCS AS EVERYTHING SHOULD BE MOVING AWAY BY THIS TIME. FOCUS THEN TURNS TOWARDS LONGWAVE TROUGH STILL FORECAST TO DIG INTO THE WESTERN STATES AND ALLOW FOR GENERALLY ABOVE NORMAL TEMPS THROUGH THE REMAINDER OF THE PERIOD. SEVERAL WAVES STILL PROGGED THROUGH THE FLOW THURS INTO EARLY FRIDAY AND AGAIN AS EARLY AS SAT. UPPER LEVEL LOW WILL BE TRACKING ACROSS MINNESOTA LATE THURSDAY INTO FRIDAY. MSTR WILL BE PULLED INTO THE REGION WITH A WEAK WAVE FURTHER SE IN THE FLOW. SOME CONCERN THAT THIS WAVE WILL DAMPEN OUT AND BEST DYNAMICS REMAIN AWAY FROM THE AREA. AS A RESULT HAVE LEFT POPS AS IS AND MONITOR LATER RUNS. SEEING HOW FAST 70+ TEMPS HAVE BEEN SCREAMING TOWARDS THE AREA TODAY...MORE CONFIDENCE IN FORECAST HIGHS OF 70 OR HIGHER BY FRIDAY. HAVE CONTINUED UPWARD TREND ON TEMPS BUT HELD SHY OF WIDESPREAD 70S FOR FRI AND AGAIN SAT. SEVERE POTENTIAL MAY INCREASE TOWARDS THE END OF THE PERIOD WITH SUFFICIENT MSTR AND THERMAL PROFILES IN PLACE...AWAITING ENERGY AND DYNAMICS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ043-046. && SHORT TERM...JC LONG TERM...FISHER AVIATION...SKIPPER
Hazardous weather outlook, Apr 3, 8:19 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 819 PM EDT SUN APR 3 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 819 PM EDT SUN APR 3 2011 /719 PM CDT SUN APR 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS OVER EASTERN IOWA THIS EVENING ARE EXPECTED TO MOVE EAST INTO OUR AREA LATE TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL BRING A CONTINUED LIKELIHOOD OF THUNDERSTORMS ON MONDAY MORNING SOUTHEAST OF A HILLSDALE MICHIGAN TO PERU INDIANA LINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT CONTINUING TO BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON MONDAY. GUSTY SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY WITH SOME GUSTS TO 30 TO 40 MPH IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 819 PM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS OVER EASTERN IOWA THIS EVENING ARE EXPECTED TO MOVE ACROSS SOUTHERN LAKE MICHIGAN LATE TONIGHT. SOME OF THESE STORMS MAY PRODUCE HAIL AND WIND GUSTS IN EXCESS OF 40 KNOTS. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING...AND MAY BE NEEDED THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Apr 4, 3:55 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT MON APR 4 2011
INZ013-015-020-022-023-040900-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
355 AM EDT MON APR 4 2011
AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES WEST OF
WOLCOTT TO 53 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 65 MPH.
UP TO DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTICELLO...
LOGANSPORT...
GRISSOM AFB...
PERU...
WOLCOTT...
BROOKSTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4085 8710 4085 8700 4090 8699 4106 8610
4058 8601 4057 8637 4070 8639 4070 8652
4074 8653 4074 8674 4072 8677 4057 8678
4058 8710
TIME...MOT...LOC 0754Z 259DEG 63KT 4067 8767 4039 8752
4006 8753Special weather statement, Apr 4, 4:33 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EDT MON APR 4 2011 INZ012>015-040915- FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN- 433 AM EDT MON APR 4 2011 AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES WEST OF WINAMAC... MOVING NORTHEAST AT 70 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROCHESTER... CULVER... ARGOS... BOURBON... VANMETER PARK...BEARDSTOWN AND ORA... MONTEREY...DELONG AND LEITERS FORD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED. LAT...LON 4143 8608 4107 8609 4094 8675 4114 8678 TIME...MOT...LOC 0833Z 239DEG 60KT 4106 8667
Local storm report, Apr 4, 5:12 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TSTM WND GST 1 S BURKET 41.14N 85.97W
04/04/2011 M55 MPH KOSCIUSKO IN MESONET
&&
EVENT NUMBER IWX1100616
NDMLocal storm report, Apr 4, 5:25 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM TSTM WND GST 4 SE GOSHEN 41.54N 85.78W
04/04/2011 M57 MPH ELKHART IN ASOS
&&
EVENT NUMBER IWX1100617
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:55 AM EDT | Special Weather Statement | IWX | Cass, White | 65 min |
| Apr 4, 4:33 AM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski | 42 min |
| Apr 4, 4:53 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Noble, Whitley | 41 min |
| Apr 4, 4:58 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 36 min |
| Apr 4, 5:23 AM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble, Steuben | 52 min |
| Apr 4, 5:25 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Steuben, Whitley | 50 min |
| Apr 4, 5:48 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 31 min |
| Apr 4, 6:02 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.